Misdiagnosis of heart failure for Amlodipine adverse reaction
MetadataShow full item record
This is a case report of misdiagnosis of heart failure for amlodipine related adverse reaction. Amlodipine is a dihydropyridine calcium channel blocker frequently used in drug treatment of essential hypertension. Adverse reactions of calcium channel blockers are well documented yet the attending physician did not recognise ankle oedema as an adverse drug reaction of amlodipine. Instead, a differential diagnosis of heart was made. If the diagnosis of heart failure was maintained, this would have easily led to inappropriate use of multiple drugs and related problems such as non-adherence to treatment, duplication of treatment, additional adverse reactions and drug-drug interactions. This report has demonstrated poor understanding of the basic principles of clinical pharmacology and therapeutics (CPT) by the attending physician that could have threatened patient’s safety.
CitationBesa C. ( 2017). Misdiagnosis of heart failure for Amlodipine adverse reaction. Health Press Zambia Bull.
SponsorshipOffice of Global AIDS/US Department of State
Health Press Zambia Bull.
Misdiagnosis of heart failure for amlodipine related adverse reaction.